MAUDE Adverse Event Report: INVACARE FLORIDA INVACARE® PERFECTO2¿ OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

INVACARE FLORIDA INVACARE® PERFECTO2¿ OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number IRC5PO2V
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: section d4, unique device identifier (udi) #, is currently "unknown" as this device was manufactured by a different device manufacturer, invacare, and not readily available to ventec.Ventec will perform an examination of the device.A follow-up report will be submitted when the investigation is complete as defined by 21 cfr 803.56.
 
Event or Problem Description
It was reported to ventec that an invacare perfecto2 oxygen concentrator allegedly caught fire inside a patient's residence.The fire department was dispatched and upon entry to the apartment, observed that the fire was already out and that only a light smoke was visible.The fire department then removed the oxygen concentrator from the apartment, throwing it into the yard where a distributor was later able to retrieve it.There was patient involvement associated with the reported event.There were no reports of patient harm as a result of the reported issue.The patient declined medical treatment at the scene.No further details were provided.
 
Additional Manufacturer Narrative
H6: ventec received the device for examination and was able to obtain its udi.As a result, section d4, unique device identifier (udi) #, and section h4, device mfg date, have been updated accordingly.Ventec performed a visual inspection of the invacare perfecto2v oxygen concentrator and observed the following: - blackened and melted tubing.- ruptured product tank cap and regulator.- enclosure separation at front and rear enclosure interface.No evidence of puncture of enclosure material.- evidence of charring on enclosure and interior of device.- deformation of unit sound box.- sieve material escape from sieve bed into interior of unit.The reported issue of the device having been on fire was confirmed.Ventec then examined the pressure equalization (pe) valve, which was too damaged to confirm the exact manufactured date.However, a review of model number comparison showed that the model number on the valve of 5286en30sa53 was from a previous revision of the pe valve that was subject to invacare recall z-0514-2021.Updated pe valves included in the recall kit per ivc (b)(4) contain the model number 5286en30s23a53.Disassembly of the pe valve confirmed that the updated sound abatement washer was not present in the device.Ventec was able to conclude that based on the serial number of the unit, and the model number of its pe valve, that the device fell within the recall range but did not have the recall repair conducted on it.Per invacare recall z-0514-2021: "breakdown of the sound abatement washer, and metal on metal wear inside the pressure equalization (p.E.) valve assembly in the concentrator may lead to failure that can result in self-extinguishing fires or cap explosions.".

Brand Name
INVACARE® PERFECTO2¿ OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
INVACARE FLORIDA
2101 east lake mary blvd
sanford FL 32773
Manufacturer (Section G)
INVACARE FLORIDA
2101 east lake mary blvd
sanford FL 32773
Manufacturer Contact
elizabeth gilbert
22002 26th ave se
bothell, WA 98021
4256561765
MDR Report Key21521150
Report Number3013095415-2025-00134
Device Sequence Number13185582
Product Code CAW
UDI-Device Identifier00841447100010
UDI-Public(01)00841447100010(11)180207
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K200890
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberIRC5PO2V
Device Catalogue NumberIRC5PO2V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0514-2021
Patient Sequence Number1
Patient SexFemale